Alert archive / Nebraska / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 96, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 3, 1998, 2:02 AM CDT for Thomas County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 1998, 2:02 AM CDT (07:02 UTC)
- Expired
- Jun 3, 1998, 2:50 AM CDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Thomas County, NE
The radar
The North Platte radar (KLNX), 5 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2185 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
954 WUUS1 KLBF 030701 RRA SVRLBF NEC171-030750- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 202 AM CDT WED JUN 3 1998 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... THOMAS COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 250 AM CDT * AT 201 AM CDT... NORTH PLATTE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 23 MILES SOUTHEAST OF MULLEN OR 19 MILES WEST SOUTHWEST OF HALSEY MOVING EAST AT 60 MPH. * DAMAGING HAIL AND/OR DESTRUCTIVE WINDS CAN BE EXPECTED NEAR... HALSEY BY 220 AM CDT DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS TW/MP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:45 PM CDT, 11 hours 17 minutes earlier.
Area forecast discussion, Jun 2, 2:45 PM CDT, 11 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 245 PM CDT TUE JUN 2 1998 ...FORECAST PROBLEM THIS EVENING IS TEMPERATURES AND THE EXTENT OF PRECIPITATION TEMPERATURES... AVN, ETA, AND NGM SOLUTIONS ARE SIMILAR IN THEIR HANDLING OF THE UPPER LEVEL TROUGH IN THE WEST AND THE ASSOCIATED SHORT WAVES. THE ETA IS MORE PROGRESSIVE THAN EITHER THE NGM OR AVN WITH LOW LEVEL FEATURES. WITH THE DEEP TROUGH IN THE WEST, HAVE CHOSEN THE SLOWER SOLUTIONS, I.E., A BLEND OF THE AVN AND THE NGM. ISENTROPIC FORECASTS FROM THE NGM INDICATE THAT A FRONT ALOFT WILL STALL IN NORTHERN KANSAS, WHERE IT WILL STAY THROUGH AT LEAST THURSDAY MORNING. DURING THAT ENTIRE PERIOD, THE SYSTEM RELATIVE LIFT ON THE 310K AND 304K THETA SURFACES (USING SYSTEM MOTION OF 280-300 AT 10KTS) INDICATE ISENTROPIC UPGLIDE OVER A LARGE PART OF THE NORTH PLATTE UPDATE AREA. LOOKING AT THE CENTRAL AND EASTERN PARTS OF THE LBF AREA... BY 06Z TONIGHT, MOST OF CENTRAL AND WESTERN NEBRASKA BEGINS PICKING UP SIGNIFICANT ISENTROPIC LIFT ON THE 310K THETA SURFACE WITH MIXING RATIOS OF 5-7G/KG AND CONDENSATION DEFICITS OF LESS THAN 50MB. THE NGM HAS THAT CONDITION TAPERING OFF BY 18Z WEDNESDAY IN ALL BUT THE PANHANDLE. SO, BELIEVE THAT PROBABILITY OF PRECIPITATION SHOULD BE INCREASED TONIGHT AND WEDNESDAY MORNING OVER MOST OF THE NORTH PLATTE UPDATE AREA, AND THROUGH WEDNESDAY AFTERNOON IN THE PANHANDLE. ACTUALLY, I WOULD SUGGEST WORDING SUCH AS OCCASIONAL RAIN (OR SHOWERS) FOR PRECIPITATION AFTER MIDNIGHT TONIGHT AND INTO WEDNESDAY MORNING OVER MOST OF THE NORTH PLATTE CWA. WITH LIFTED INDICES OF LESS THAN ZERO AT LEAST EARLY TONIGHT, SOME MENTION OF THUNDERTORMS IS APPROPRIATE AS WELL. BEYOND THAT, AT LEAST SOME CHANCE OF PRECIPITATION IS APPROPRIATE THROUGH FRIDAY. THE OTHER NEWS IN THE FORECAST IS TEMPERATURE. THERE IS LITTLE DOUBT THAT TEMPERATURES WILL BE MUCH COLDER THAN THEY HAVE BEEN. IN FACT, NUMBERS APPROACHING NORMAL EARLY JUNE VALUES WILL PROBABLY NOT BE EXPECTED UNTIL SUNDAY OR MONDAY (IF THEN). SUGGESTED CCF PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECAST IS CONTAINED WITHIN THE PRODUCT OMAZFPNE. LBF CC 048/062 047/058 043 49846 VTN CC 045/057 045/058 040 49846 OGA CC 049/061 048/058 044 49846 IML CC 051/062 049/058 045 49846 BBW CC 051/061 050/059 045 49634 ANW CC 048/058 047/058 042 49634 ONL CC 049/058 048/058 043 49634 SPRINGER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 1:38 AM CDT | Severe Thunderstorm Warning | LBF | Hooker | 47 min |
| Jun 3, 2:52 AM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.